Humira Linked To Vision Loss?

6 Replies Updated



Conversation Starter

Breanne Says:


I have been taking Humira for 18 months and I started experiencing central vision loss 9 months ago. I have seen an Opthamologist specialist at UCLA and waiting for results of genetic testing to roll out Stargardt’s disease, but now I’m wondering if it is related, or progressing as quickly as it is due to the medication. I am hesitant to continue this medication due to my vision loss as I’m scared of losing more vision than I have already. In the last 5 months I have gone from 20/80 (with corrective lenses) to 20/300 (with corrective lenses). Has anyone else experienced vision loss/blindness?



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Breanne,

Sorry to hear about your situation. According to NIH, "changes in vision" are listed as a known side effect of Humira. It lists everything from "sunken eyes" to "blurred vision" and even "blindness" as possible side effects. It also lists "visual disturbances"...

Ref: ncbi.nlm.nih.gov/pubmedhealth/PMH0045995/#DDIC601467.side_effects_section

When it comes to unwanted side effects, many can be tolerated to accommodate the benefits of the medication...However, in this case, I find the possibility of going blind to be quite frightening, to say the least! In my own personal opinion, no benefits outweigh the risk of going blind with a continued notable decline in vision leading up to this horrific event.

With these facts, I'm sure you'll make the right decision for your future!

~Wishing you good health!~

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Betty Says:

Re: David (# 1)

I’ve only been on Humira 6 months and I have blurred vision. Saw my eye doctor and he says I have an cataract in my right eye which is the eye I have blued vision. Before that, I was on gabapentin for Trigeminal Neuralgia. I have now had surgery for that July 9th. So I’m not taking anything else except Humira for Crohn’s.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Margarete Says:

Have dry eyes, saw an ophthalmologist, got Restasis but can not take it. I got very bad irregular heartbeat and high blood pressure. Is there something else what works?

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Suzie Says:

I think Humira is the scariest drug out there. I have Crohn's disease and my G.I. specialist tried to get me on it on my second visit and I just said no!. She would put me on it without asking me if I get infections often or without ordering a colonoscopy first? My last colonoscopy showed no inflammation. The list of known side effects are crazy and serious. I would consider this drug to be a very very last resort drug.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Brett Says:

Yes I Have. I actually lost my sight twice. For a very very brief time. When I went to my GI and discussed the two incidence , He replied well for how long did you lose your sight. I replied, FOR HOW LONG. are you crazy. I stopped taking Humeria soon there after. Get of this Humeria Bad News,

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Michael Says:

Re: David (# 1)

In the mid 90's I was in the trials for Remicade, a biological with the same mode of action as Humira.

At the time I started, my vision was 20/20 with glasses, 20/200 without glasses.

Within a few years, my ophthalmologist told me he was seeing the beginnings of cataracts. At the same time, it began becoming more difficult to get a good refraction exam. The difference between successive lenses the doctor placed in the device became smaller and smaller. They couldn't select lenses that were as clear as I thought they should be. Or perhaps the lenses were being cleaned less often. As a result. I didn't see the connection between that and cataracts until I had surgery to replace bad natural lenses with incredibly sharp acrylic lenses.

By the time I had surgery, my cataracts had gotten so bad that the machines normally used to determine the prescription for replacement lenses were unable to detect any points of focus because they were too dense. Fortunately, the teaching hospital I went to had a machine that used ultrasound to measure the dimensions of the eye from which the doctors were able to calculate an approximation of the correct prescription. As a result, after the surgery, my uncorrected vision was only 20/30 instead of the 20/20 hoped for. I was still happy, though. For the first time, I could clearly see street signs without glasses.

A friend who had cataract surgery was not so lucky. She waited too long for her surgery, and after the cataracts were removed, the "bags" that remained after scooping out the contents of her natural lenses weren't strong enough to hold her replacement lenses in place, and they almost immediately drifted, requiring two second operations to fix them in place with sutures that are normally never needed.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

levofloxacin symptoms,pressure in rain and vision loss
I am suffering from the symptoms of levofloxacin poisioning which include pressure in head and vision loss( perhaps IIH)... 2 replies
Loss of Vision
My mum has been on Mirtazapine one week for anxiety and to all her family looks la lot worse and has very dark thoughts....
memory loss and blurry vision
I have been taking Lyrica for about a month now and my vision is still blurry but getting better, but what is bothering ... 6 replies
levothyroxine and vision loss
Hi everyone, I am curious if anyone has experienced intermittent vision loss while being on levothyroxine. For about two... 6 replies
Humira to remicade
I was on humira injections to treat my complex perianal fistulating crohns disease. It was great until I came out of rem... 1 reply
lipitor vision problems
Has anyone had light sensitivity and blurred vision while taking lipitor? I have been on it for three months. ## Yes, vi... 2 replies
metoprolol vision side effect
I have been on various doses of metoprolol since July. The dr. Reduced dose from 100 mg. Twice a day to 50 mg. Twice a d... 2 replies
topamax double vision
I have been on Topamax for about 4 months and am now having double vision. I was taking 25mg a day and was told by my ey... 4 replies
Have to stop humira for 8 months
I have been taken off humira because I have to start treatment for latent tb. I have severe RA and am wondering when the... 1 reply
Using Humira to treat multiple diseases
I've been diagnosed with UC since I was 5. I am now 18 and for the most part my UC has been pretty mild. However I f...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 22 October 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA